Medical term for being lazy and lethargic?

QUESTION: Hi Guys,


I sometimes feel so lazy and lethargic that i have lie down for sometime and when i lie down i can hear the sounds but do not have the power to respond. But when i wake up, i feel like sleeping for full night and absolutely fresh.

At times i have checked the sugar levels, they are sometimes above or near to nomal. I want to know what is this situation called in medical terms.

When i have my full meal, i also feel little tired for sure after an hour or so. If i take rest for sometime i become fresh.

pl suggest


ANSWER: Hi there,

You case is very interesting, but it needs further examinations and a lot of more tests to be executed.

In addition, I’m not able to tell you what is the exact condition of yours and what can you do about it, because I really don’t know the exact diagnoses, or some results which can help me to confirm certain diagnose.

However, I will give some directions, which need further discussion with your doctor.

1. The first possible explanation of your condition is low blood pressure. Sometimes, patients with low blood pressure are not able to live normal life and they feel absolutely tired for about 2-3 days.

In addition, after this period, they start to feel normal, because their organism has found a temporary way to elevate their blood pressure.

2. Other possible option is the usage of drugs. There are certain drugs on the market, which are causing side effects, which are pretty similar to your symptoms. However, I should have your information regarding any possible drugs you are taking, hoping that this is not your case.

3. Certain neurological conditions are characterized by laziness, followed by a period of influx of energy. But, in purpose to confirm any neurological condition, very sophisticated tests have to be executed.

4. Next, several hormonal changes are characterized by such symptoms, except for diabetes. Lack of thyroid hormones or Cushing’s disease can lead to the symptoms mentioned above. However, blood tests have to be executed in purpose to confirm or exclude those conditions.

5. Another important thing I would like to mention here is about the foods and diet you are following. Certain foods (especially those high in calorie ones) or sugary if eaten in excessive or very fast, will cause such symptoms.

Try to eat small and healthy meals, excluding those foods high in calories, processed foods and include more fruits and vegetables, and whole meal ones.

  • Another advice for you is to make a consultation with your doctor about how you feel. Then, you can ask him about CBC panel and changes in some of the values can lead to your diagnose.

    I hope that everything would be ok, and perhaps is a matter of chronic stress, because stress can cause similar symptoms too.

    I’m open for any other further questions of yours, if I’m able to help you with something, but at this point no one is able to tell you what is going on, you have to make some tests.

    Hope it helped!

    Dr.Alba

  • Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Type 2 diabetes information.

    Chew Glucose Tablets To Raise Sugar Level?

    QUESTION: How many glucose tablets do I need to chew to raise my blood sugar level?


    ANSWER: Hi there,

    This is quite an important question, but the answer depends on several things.

    1. First of all, it is important the type of the glucose tablets as different tablets are containing different amount of carbs.

    2. Besides, the effect of some tablets appears 5 min. after taking the pill and the effect of others appears after 10-15 min.

    3. Other thing, which needs to mention is the weigh t of the patients. As you probably know overweight or obese people are having more blood, which requires more glucose to raise their blood glucose level.

    4. Next, you have to know you have to know your exact blood glucose level before taking the glucose pill. For example, if your blood glucose level is 60, you have to take enough pills to bring your blood glucose level up to at least 90mg/dl.

    As you can see, it is pretty hard to calculate the exact number of glucose tabs, which you need in purpose to bring your blood glucose back to normal levels.

    Because of this, my advice for you is to pay attention to the gravity of the symptoms characteristic for hypoglycemia, which are: sweating, hunger, palpitations, nervousness.

    When you notice some or all of them, take one glucose tab and put it under your tongue for one minute and then chew the rest of the pill.

    Wait for about 5 min and wait for the symptoms to disappear, if you are still experiencing the symptoms, put another tab under your tongue for 1 min and chew it after this.

    You have to know that some patients are taking about 5-6 pills, because of their weight and the low blood glucose level.

    So you don’t have to worry if you’ve taken 3-4 pills and there is no effect. Remember to wait for 5 minutes, between the pill intakes. This time is needed to give time to the glucose to spread all around the body.

    Hope it helped!

    Dr.Alba

    Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Type 2 diabetes information.

    Can pain cause high blood sugar reading?

    by Dorothy

    QUESTION: I would like to know if pain causes the sugar to go up in reading.


    ANSWER: Hi Dorothy,

    So far, scientific evidence has not proven any "real" connection between pain and high blood sugar levels.

    As pain is considered as a "stress" situation, therefore, certain substances (stress hormones such as katecholamines - adrenalines, etc) are mobilized to help our body to fight this "stress" factor (pain).

    In normal people (non-diabetics), this will last only for few moments, and the blood sugar will drop down again.

    However, in diabetics, as they have an impaired blood glucose (they already have high blood sugar levels), it is difficult to bring them down. Consequently, they remain high and you have a high blood glucose reading.

    If you are not diabetic, then, you should go for certain tests to determine whether you are a pre-diabetic or a diabetic (which can explain your high blood sugar levels during pain).

    If you are already diagnosed with diabetes, then, you should do your best to keep your "goal" blood sugar levels.

    Hope it helped!

    Dr.Alba



    Cancer and high blood sugar
    by: Anonymous


    CONCERN: my husband is a type II diabetic who also has metatastic prostate cancer at stage IV.

    This last week his blood sugars have been quite a bit higher, since a fall on the ice outside. My question is two-fold:

    1. Could the fall affected his blood sugars?
    2. Could the cancer which in lymph nodes and liver, be spreading and causing increased blood sugars?

    Thank you in advance for your kind attention to my question.



    CONCERN: my husband is a type II diabetic who also has metatastic prostate cancer at stage IV.

    This last week his blood sugars have been quite a bit higher, since a fall on the ice outside. My question is two-fold:

    1. Could the fall affected his blood sugars?
    2. Could the cancer which in lymph nodes and liver, be spreading and causing increased blood sugars?

    Thank you in advance for your kind attention to my question.




    SUGGESTIONS: Hi,

    It is true that your husband fall could affect his blood sugar level by raising it for about 1 or 2 days. This is because the fall is considered as a stress situation to the body; while stress can lead to high blood sugar.

    On the other hand, the cancerous metastasis to the liver can lead to low blood sugar levels. In general, cancer can hide a diabetes because it cause low blood glucose.

    However, in either cases, although our suggestions, your doctor knows better your husband situation and can give the right instructions on how to handle his situation.

    Hope you will have enough strength to face the hard situation of your husband.

    Dr.Alba

    Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Type 2 diabetes information.

    Explore More...